Tuesday, September 24, 2013

Flagging Libido?

As a middle-aged man, I often have concerns that my libido will eventually wilt....and that a low libido alone would be my internal signal that my eventual demise draws nigh. Have you experienced the same thoughts? Not so fast!

Testosterone therapy may help you regain your interest in sex!

According to Adrian Dobs, M.D., M.HS., an endocrinologist at St. Johns Hopkins University, "A treatment for erectile dysfunction and a flagging libido due to an age-related decline in testosterone usually involves testosterone replacement therapy."

However, and there is ALWAYS a but, before taking one of the testosterone supplements available -- pills, injections, skin patches, gum and gels -- it is extremely important to be medically screened to eliminate causes other than age. An example? Diabetes. Diabetes can cause testosterone levels in the body to plummet. Sleep apnea can as well.

While testosterone therapy might very well assist a few of us with a decreased libido, some studies suggest it might increase our risk of heart attack and/or stroke -- IF we have other chronic heath issues/conditions.

No comments:

Post a Comment